Efficient Monte Carlo Simulation of Security Prices

D. Duffie and P. W. Glynn

The Annals of Applied Probability, Vol. 5 (4), 897-905 (1995)

This paper provides an asymptotically efficient algorithm for the allocation of computing resources to the problem of Monte Carlo integration of continuous-time security prices. The tradeoff between increasing the number of time intervals per unit of time and increasing the number of simulations, given a limited budget of computer time, is resolved for first-order discretization schemes (such as Euler) as well as second- and higher-order schemes (such as those of Milshtein or Talay).